Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

A Backlund transformation and the inverse scattering transform method for the generalised Vakhnenko equation

Vakhnenko, V.O. and Parkes, E.J. and Morrison, A.J. (2003) A Backlund transformation and the inverse scattering transform method for the generalised Vakhnenko equation. Chaos, Solitons and Fractals, 17 (4). pp. 683-692. ISSN 0960-0779

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

A Bäcklund transformation both in bilinear and in ordinary form for the transformed generalised Vakhnenko equation (GVE) is derived. It is shown that the equation has an infinite sequence of conservation laws. An inverse scattering problem is formulated; it has a third-order eigenvalue problem. A procedure for finding the exact N-soliton solution to the GVE via the inverse scattering method is described. The procedure is illustrated by considering the cases N=1 and 2.

Item type: Article
ID code: 82
Keywords: Bäcklund transformation, Vakhnenko equation, solitons, nonlinear equations, inverse scattering, Mathematics, Mathematics(all)
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Unknown Department
Related URLs:
Depositing user: Miss Jacqueline Miller
Date Deposited: 21 Dec 2005
Last modified: 04 Sep 2014 12:00
URI: http://strathprints.strath.ac.uk/id/eprint/82

Actions (login required)

View Item